Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 23, 2010, 6:15 PM CDT for Anderson County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2010, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 23, 2010, 8:46 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444
WGUS53 KTOP 232315
FFWTOP
KSC003-240215-
/O.NEW.KTOP.FF.W.0027.100623T2315Z-100624T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
615 PM CDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
VERY HEAVY RAINFALL AROUND ONE AND ONE HALF INCHES IN A 30 MINUTE
PERIOD...FROM A THUNDERSTORMS MOVING OVER THE WARNED AREA.
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY AND DROP
ADDITIONAL HEAVY RAINFALL WITH UP TO TWO INCHES.
* LOCATIONS IMPACTED INCLUDE...
GARNETT...
GREELEY...
WESTPHALIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
&&
LAT...LON 3825 9507 3811 9507 3808 9551 3822 9551
3839 9513 3839 9506 3826 9506
$$
BLAIR2 follow-up statements
257
WGUS73 KTOP 232359
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
659 PM CDT WED JUN 23 2010
KSC003-240215-
/O.CON.KTOP.FF.W.0027.000000T0000Z-100624T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDERSON-
659 PM CDT WED JUN 23 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
ANDERSON COUNTY...
AT 653 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING OF
RURAL ROADS IN CENTRAL ANDERSON COUNTY. THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL WILL CONTINUE TO MOVE OVER SOUTH CENTRAL ANDERSON
COUNTY. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE WARNED AREA
BEHIND THE MAIN LINE AS WELL. ADDITIONAL RAINFALL OF ONE TO ONE AND
ONE HALF INCHES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GARNETT...GREELEY AND WESTPHALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3825 9507 3811 9507 3808 9551 3822 9551
3839 9513 3839 9506 3826 9506
$$697
WGUS73 KTOP 240146
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
846 PM CDT WED JUN 23 2010
KSC003-240156-
/O.CAN.KTOP.FF.W.0027.000000T0000Z-100624T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDERSON-
846 PM CDT WED JUN 23 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ANDERSON COUNTY...
AT 846 PM CDT...EMERGENCY MANAGEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LAT...LON 3825 9507 3811 9507 3808 9551 3822 9551
3839 9513 3839 9506 3826 9506
$$
WOYNICKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:57 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 23, 3:57 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 357 PM CDT WED JUN 23 2010 .DISCUSSION... THIS AFTERNOON THROUGH THURSDAY...CENTRAL CONUS PATTERN CHARACTERIZED BY A SHORTWAVE TROUGH MOVING ACROSS SOUTH DAKOTA IN MINNESOTA WITH A TRAILING COLD FRONT SLICING THROUGH KANSAS. AS OF EARLY THIS AFTERNOON...THIS BOUNDARY WAS LOCATED FROM NEWTON TO JUST NW OF TOPEKA. TO THE NORTH OF THIS LINE...TEMPERATURES WERE IN THE UPPER 70S TO MIDDLE 80S WITH MUCH DRIER AIR ADVECTING INTO THE AREA WITH DEWPOINTS IN THE MIDDLE 60S. SOUTH OF THIS LINE...AN UNSTABLE ATMOSPHERE EXISTS WITH TEMPERATURES IN THE 90S AND DEWPOINTS IN THE LOWER 70S. MLCAPE VALUES OF 2500 J/KG ARE COMMON OVER THE AREA WITH RAPIDLY ERODING CINH OVER NORTHEAST KS. STILL ANTICIPATE CONTINUED SFC CONVERGENCE ALONG THE BOUNDARY WILL ALLOW FOR SCT CONVECTIVE INITIATION FIRST ACROSS NORTHERN MISSOURI AND THEN BACKBUILD SWWARD OVER PORTIONS OF NORTHEAST INTO EAST CENTRAL KS BETWEEN 21-23Z. WITH AN UNSTABLE ATM...STORMS THAT ARE ABLE TO MATURE MAY BECOME SEVERE...ALTHOUGH OVERALL SVR POTENTIAL SHOULD BE LIMITED BY WEAK DEEP LAYER SHEAR WITHIN THE WARM SECTOR. THEREFORE BEST CHANCES FOR HAIL WILL BE WITH INITIAL DEVELOPMENT WHEN UPDRAFTS ARE MORE ISOLATED...AND WIND POTENTIAL WITH MICROBURSTS AND/OR UPSCALE GROWTH COLD POOL. COLD FRONT IS EXPECTED TO CLEAR THE TOP CWA BY 03Z...LIKEWISE ENDING PRECIP CHANCES AS COOLER/DRIER AIR MOVE IN. LOWS TONIGHT WILL FALL INTO THE 60S WITH MOSTLY CLEAR SKIES. SFC HIGH PRESSURE BRIEFLY TAKES CONTROL OF THE AREA ON THU...RESULTING IN MOSTLY CLEAR SKIES AND COOLER READINGS WITH HIGHS IN THE MIDDLE 80S. BLAIR RIDGE OF HIGH PRESSURE MOVES OFF TO THE EAST THURSDAY AS LOW PRESSURE DEVELOPS IN THE LEE OF THE ROCKIES. RESULTING LOW-LEVEL WARM ADVECTION HELPS AMPLIFY UPPER RIDGE ACROSS CENTRAL U.S. FOR FRIDAY INTO SATURDAY MORNING...ALSO KEEPING CONVECTIVE SYSTEMS WELL TO THE NORTH DURING THAT TIME. SHORTWAVE TROUGH AND SURFACE LOW MOVING THROUGH THE NORTHERN PLAINS ON SATURDAY...DRAGS A COLD FRONT INTO CENTRAL AND NORTHERN KS BY LATE SATURDAY NIGHT...WITH INCREASING CHANCES FOR THUNDERSTORMS. ECMWF AND GFS BOTH BRING THE FRONT THROUGH ERN KS LATE SATURDAY NIGHT AND SUNDAY...WITH THE GFS FASTER. IT IS POSSIBLE THE PRECIPITATION WILL LINGER BEHIND THE FRONT ACROSS EC KS SUNDAY EVENING...IF THE ECMWF IS CORRECT WITH THE SLOWER MOTION OF THE FRONT. AFTER THAT...UPPER RIDGE BUILDS TO THE WEST...WITH ERN KS IN NWLY FLOW ALOFT. SOME DISCREPANCY AMONG THE MODELS FOR TEMPERATURES TUESDAY AND WEDNESDAY OF NEXT WEEK AS 00Z AND 12Z ECMWF KEEP UPPER RIDGE FARTHER WEST AND NELY OR ELY LOW-LEVEL FLOW OVER ERN KS. THIS WOULD KEEP HUMIDITY LEVELS DOWN AND TEMPERATURES IN THE PLEASANT 80S FOR HIGHS. GFS ON THE OTHER HAND HAS A MORE EWD POSITION OF THE UPPER RIDGE...WHICH WOULD BRING THE WARMTH AND HUMIDITY BACK FASTER. HAVE GONE CLOSER TO THE ECMWF SOLUTION...WHICH HAS CONTINUITY...AND THUS THE COOLER HIGHS NEXT WEEK. GDP && .AVIATION... VFR CONDITIONS PREDOMINANT CATEGORY THROUGH THE FORECAST PERIOD. EXCEPTION MAY BE TSRA BETWEEN 20-22Z AT TOP/FOE WITH BRIEFLY REDUCED VIS/CIGS. FRONTAL BOUNDARY CURRENTLY THROUGH MHK AND WILL PASS THROUGH TOP/FOE BY 22Z...WITH NORTHERLY WINDS FOLLOWING. MOSTLY CLEAR SKIES AND WINDS UNDER 10KTS TONIGHT THROUGH END OF THE FORECAST PERIOD. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 23, 3:40 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 340 PM CDT WED JUN 23 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-241015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 340 PM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS INTO EARLY EVENING ALONG A COLD FRONT MOVING SOUTH. THE MOST LIKELY AREA FOR THE THUNDERSTORMS WILL BE ACROSS EAST CENTRAL KANSAS SOUTH OF THE KANSAS TURNPIKE. THE STORMS COULD BE CAPABLE OF DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE SOUTH OUT OF THE AREA BY THE LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS EAST CENTRAL KANSAS INTO THIS EVENING.
In the hours before
Special weather statement, Jun 23, 4:39 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 439 PM CDT WED JUN 23 2010 KSZ056-232215- FRANKLIN- 439 PM CDT WED JUN 23 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY... THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 25 MPH ACROSS PORTIONS OF SOUTHERN FRANKLIN COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE PRINCETON...RICHMOND AND LANE. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. BLAIR
Local storm report, Jun 23, 5:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
537 PM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 3 SSW RICHMOND 38.36N 95.27W
06/23/2010 E70.00 MPH ANDERSON KS TRAINED SPOTTER
TIME ESTIMATED
&&Special weather statement, Jun 23, 5:53 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 553 PM CDT WED JUN 23 2010 KSZ059-232330- ANDERSON- 553 PM CDT WED JUN 23 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ANDERSON COUNTY... THROUGH 630 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 25 MPH ACROSS PORTIONS OF NORTHEASTERN ANDERSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE GREELEY AND GARNETT. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. BLAIR
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:01 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 44 min |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.